Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have Rheumatoid Arthritis. Taking Arava and Methotrexate. Have bronchitis and a sinus infection. Can I take Celebrex? Alcohol consumption?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have Rheumatoid Arthritis. I am taking 10mg Arava daily plus 15mg Methotrexate weekly. I have bronchitis and a sinus infection plus some respiratory infection causing croaky voice. Keflex has not cured it so my doctor recommends amoxicillin 875mg with Clavulic acid 875/125. He has suggested I stop Arava and Methotrexate for the first 5 days.
Can I take Celebrex if my RA flares up? How long can I stay off my RA medication before it flares up ( has done so previously after a week or so).
Also concerned about interaction with alcohol. I have a birthday and was hoping to have a glass or two or wine in the next few days.
Posted Mon, 24 Jun 2013 in Lupus
Answered by Dr. Shruti Rijhwani 23 minutes later

Thank you for the query.

Antibiotics are essential to cure bronchitis and sinus infection. Your doctor has rightly advised you to stop these medications for 5 days as these are known to suppress immunity and may lead to flare of infections.

Now, whether or not the arthritis will flare up / the time lag before flare ups depends on the disease activity. If your condition is well controlled, the chances of flare up are rare. I do not find any harm in using antiinflammatory agent like celecoxib (celebrex) during this period. Talk to your treating doctor before starting it.

Occasional one or two drinks should be ok. However as you are chemotherapy drugs unlimited drinks can risk the development of liver injuries.

Hope this answers your query. Let me know if you need clarifications.

Take care
Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor